News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Constipation, blood in stools for 9 months - 34 years old


 johnunknown - Sun Sep 09, 2007 6:22 am

im a 34 year old male ive been diagnosed with severe depression im currently taking citalopram 60 mg
buspirone 60mg and trazodone 100 mg
my problem started about 9 months ago i was really constipated which was never a problem before that time. i was taking 300 mg of trazodone then. so i don't think that was the problem (never had a problem before on that amount)
anyways when i had a movement it hurt really bad and there was a little bit of blood on the stool and paper
my problem is 9 months later when i have a movement even though they are very narrow. sometimes its even wide on one edge and narrow width wise its still painful ive tried taking colace and exlax for more than 3 weeks
at a time and it would cause diarrhea but when i stopped taking it. the problem returns, my stools arent hard it even hurts at times when its almost like diarrhea but not quite that way
 Dr. Chan Lowe - Fri Nov 23, 2007 9:23 pm

User avatar Hi Johnunknown,

There are a few possible things going on. First, sometimes when one has constipation for a prolonged time then begins having more soft or liquid stools it is because there is a stool impaction higher in the intestines and the more liquidy stool is leaking around it.

I am a little concerned about your description of narrow stools. This sometimes means there is a constriction of the colon causing the stool to be narrowed.

I would recommend you see your doctor to have a full evaluation and see if there are other medications that may be helpful for you.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here